New Mexico, 2001Heavy Rain in New Mexico, July 14, 2001
July 14, 2001 · NWS ABQ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 14, 3:05 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 14, 3:05 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SAT JUL 14 2001
...UPDATED...SEVERE THUNDERSTORM WATCH THIS EVENING NORTHEAST...
THUNDERSTORMS FIRING UP EARLIER TODAY THAN YESTERDAY...LIKELY THE
DIRECT RESULT OF A SHORTWAVE TROUGH CURRENTLY MOVING EAST INTO CO/NM.
THIS SHORT WAVE IS PROGGED TO MOVE EAST ACROSS THE NORTHERN THIRD OF
THE STATE THIS EVENING/TONIGHT. A SURFACE TROUGH ASSOCIATED WITH THIS
SHORTWAVE SHOWS UP NICELY ON THE LATEST SURFACE ANALYSIS. THE
MESO-ETA PICKS UP ON THIS FEATURE AND MOVES IT EAST OVER THE NEXT 12
HOURS. THUNDERSTORMS CURRENTLY FIRING ALONG THIS TROUGH...JUST EAST
OF THE CENTRAL MOUNTAIN CHAIN. CONVECTION SHOULD INCREASE IN COVERAGE
AND INTENSITY ALONG THE TROUGH AS IT MOVES EAST INTO 60S DEW POINT
TEMPS AND 90S AIR TEMPS. PREVIOUS THINKING OF DIMINISHED FLASH FLOOD
THREAT WITH STORMS MOVING EAST AT 15-25 MPH IS ON TRACK WITH CHANCE
FOR SEVERE STORMS ACROSS THE NORTHEAST...WHERE THE MOST FAVORABLE
VERTICAL WIND PROFILES EXIST. WILL CONTINUE WITH SOME POSSIBLY
SEVERE WORDING IN THE NORTHEAST. GARDEN VARIETY THUNDERSTORMS
ELSEWHERE SHOULD DIMINISH THIS EVENING...ALTHOUGH STORMS ACROSS THE
EAST COULD PERSIST THROUGH MIDNIGHT BEFORE DIMINISHING.
THE UPPER HIGH IS FORECAST TO SHIFT SOUTH AND EAST OVER THE NEXT
COUPLE OF DAYS...OUT OF NEW MEXICO AND ALLOW THE WESTERLIES TO WORK
OVER THE NORTHERN HALF OF THE STATE. HOWEVER...THE WESTERLIES WON/T
BE ALL THAT STRONG AND WILL LIKELY NOT SCOUR OUT THE LOW LEVEL
MOISTURE CURRENTLY IN PLACE. THAT BEING SAID...WILL STICK WITH
PREVIOUS FORECAST OF DAILY ROUNDS OF AFTERNOON/EVENING THUNDERSTORMS
THROUGH DAY 7. TEMPS WILL BE AT OR SLIGHTLY ABOVE NORMAL. CA
ABQ BB 066/094 066/094 067 50313
SAF BB 058/089 059/088 059 50424
TCC BB 067/095 069/096 070 50412
.ABQ...SEVERE THUNDERSTORM WATCH THIS EVENING(THRU 03Z) QUAY...UNION
...HARDING ...SAN MIGUEL...COLFAX...AND MORA...In the hours before
Special weather statement, Jul 14, 2:38 PM MST, 2 hours 22 minutes before
NMZ009-142230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT SAT JUL 14 2001
A LINE OF THUNDERSTORMS MOVING INTO WESTERN BERNALILLO AND WESTERN
VALENCIA COUNTIES WILL MOVE EASTWARD INTO ALBUQUERQUE AND BELEN
AROUND 4 PM THIS AFTERNOON. GUSTY WINDS AHEAD OF THE THUNDERSTORMS
WILL LIKELY ARRIVE FIRST...WIND GUSTS OF AROUND 45 MPH ARE POSSIBLE
WITH THESE THUNDERSTORMS. IN ADDITION THE GUSTY WINDS MAY PRODUCE
AREAS OF BLOWING DUSTY.
THE SHOWERS AND THUNDER WILL MOVE FROM THE WEST SIDE OF THE CITY
AND INTO THE DOWNTOWN AREA FROM 400 TO 415 PM THIS AFTERNOON.
MODERATE RAINS ARE POSSIBLE WITH THE PASSING THUNDERSTORMS.
Heavy Rain, San Juan
- When
- July 14, 5:00 PM MST
- Where
- San Juan County, Shiprock
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.509, -108.321 (the zone’s center; the record gives no point)
The main building of Shiprock High School suffered a roof collapse during a storm with heavy rain and gusty winds. A 20-foot section of collapsed roof severed a 4 inch fire-sprinkler water pipe which then caused flooding of 12-15 classrooms. Storm drains along Highway 64 clogged and produced some road and street flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, July 14, 20011 death · $5.0 million · 80 kt wind · 1 event
- Damaging Wind in Florida, July 14, 2001$50,000 · 1 event
- Flash Flood and Hail in Montana, July 14, 2001$15,000 · 1.75 in hail · 7 events
- Damaging Wind in Arizona, July 14, 2001$20,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in Montana, July 14, 20011 in hail · 14 events
- Damaging Winds in South Dakota, July 14, 200158 kt wind · 5 events
- Hail and Damaging Wind in Colorado, July 14, 20011 in hail · 3 events
- Flash Flooding and Hail in Colorado, July 14, 20010.75 in hail · 3 events
- Flash Flood and Hail in Wyoming, July 14, 20011.75 in hail · 3 events
- Hail in Kansas, July 14, 20010.88 in hail · 2 events
- Flash Flood and Hail in Colorado, July 14, 20010.88 in hail · 2 events
- Flash Flood and Damaging Wind in Kansas, July 14, 200152 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5258517.